Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jul 29, 2021, 3:28 PM EDT for Ashtabula County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 29, 2021, 5:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
522
WGUS41 KCLE 291928
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
328 PM EDT Thu Jul 29 2021
OHC007-292130-
/O.NEW.KCLE.FA.W.0014.210729T1928Z-210729T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashtabula OH-
328 PM EDT Thu Jul 29 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
North Central Ashtabula County in northeastern Ohio...
* Until 530 PM EDT.
* At 328 PM EDT, Local broadcast media reported Main and W. 58th is
closed with a disabled vehicle due to flooding. Between 2 and 4.5
inches of rain have fallen.
* Some locations that will experience flooding include...
Ashtabula, Plymouth Center and Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4191 8077 4183 8066 4181 8071 4183 8080
4188 8086
$$
PS1 follow-up statement
245
WGUS81 KCLE 292125
FLSCLE
Flood Statement
National Weather Service Cleveland OH
525 PM EDT Thu Jul 29 2021
OHC007-292135-
/O.EXP.KCLE.FA.W.0014.000000T0000Z-210729T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashtabula OH-
525 PM EDT Thu Jul 29 2021
...FLOOD WARNING WILL EXPIRE AT 530 PM EDT THIS AFTERNOON FOR NORTH
CENTRAL ASHTABULA COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4191 8077 4183 8066 4181 8071 4183 8080
4188 8086
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 29, 3:26 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 29, 3:26 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EDT Thu Jul 29 2021
.SYNOPSIS...
Low pressure near Toronto will move east into upstate New York while
a cold front settles south across the region toward evening. High
pressure will build over the region for Friday and Saturday. Another
cold front will move south across the area on Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
A cold front will move south across the area early this evening
and widely scattered to scattered showers and thunderstorms are
expected into the early evening. MLCAPE near 2000 j/kg along
with effective wind shear near 40 knots may still allow
convection to organize and become severe away from the lakeshore
counties and mainly east of I-71 until about 22 UTC. Warm Lake
Erie may provide some lingering instability into the evening so
will continue with slight chance POPs until midnight over the
downwind counties in north central Ohio. Later tonight
conditions will stabilize further as less humid air filters into
the region from the north.
High pressure will build over the region Friday and Friday night and
provide generally clearing, cooler and less humid conditions.
Highs on Friday will be in the upper 60s to lower 70s with lows
in the upper 40s to upper 50s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A broad upper trough will be sitting over the Great Lakes and
northeast US this weekend. Surface high pressure will depart east
from the local area on Saturday, while a mid level shortwave and
attendant surface cold front drops southeast through the Great Lakes
Saturday night and through the local area on Sunday. This will bring
some shower/storm chances to the area, mainly on Sunday, with the
highest potential in the northeast part of the forecast area. High
pressure will begin to build into the area Sunday night, ushering in
cooler and drier conditions. Highs will be in the mid 70s to near
80s during the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Surface high pressure will build over the area on Monday, while a
subtle mid level shortwave trough digs southeast from the upper
Midwest into the Ohio valley by Tuesday. Dry conditions are expected
across the area through Tuesday evening with continued cooler
temperatures slowly moderating back to near normal by mid/late week.
A weakening cold front may drop south into the area on Wednesday,
providing the next chance for precipitation across the area.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Generally VFR conditions are expected to continue this afternoon
and overnight as a cold front drops south through the area.
There is still the possibility of scattered showers and
thunderstorm development that may reduce visibility and ceiling
to the MVFR category mainly east of I-71 until about 23 UTC.
Drier air will filter south behind the front tonight and Friday
and help stabilize the atmosphere. Winds will be southwest to
west near 10-15 knots with gusts to near 20 knots ahead of the
front and then shift to the northwest and north around 10 knots.
Outlook...Non-VFR is possible Saturday evening into Sunday in
thunderstorms.
&&
.MARINE...
A cold front will cross the lake late this afternoon and early this
evening, which will cause winds to shift from westerly at 10-20 kts
to northerly 10 kts or less during the evening hours. Winds will
increase back into the 10-20 kt range out of the north later
tonight, which will bring waves back into the 3-5 ft range from a
good portion of the central basin nearshore. Will continue the small
craft advisory despite the lull in winds/waves for a period of time
this evening. Winds will subside tomorrow afternoon/evening across
the lake as high pressure builds in. Winds will stay lighter Friday
night into Saturday before increasing out of the southwest Saturday
night as another cold front approaches, crossing the lake
Sunday. Winds will again become Sunday and Sunday night, becoming
lighter and more variable by Monday as high pressure returns,
staying lighter and variable through Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Friday afternoon for
OHZ010>012-089.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT Friday for LEZ145>148.
&&
SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...LaPlante
MARINE...GreenawaltHazardous weather outlook, Jul 29, 3:54 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Thu Jul 29 2021 LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009-010-PAZ001-300800- Ottawa-Erie-Lorain-Northern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for north central Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely tonight from Maumee Bay to Vermilion Ohio and also for Conneaut Ohio to Ripley New York. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011-012-089-300800- Cuyahoga-Lake-Ashtabula Lakeshore- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely today and tonight from Vermilion Ohio to Conneaut Ohio. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 29, 12:31 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1231 PM EDT Thu Jul 29 2021
OHZ014-089-PAZ003-291700-
Ashtabula Lakeshore-Ashtabula Inland-Crawford-
1231 PM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ASHTABULA AND
SOUTHWESTERN CRAWFORD COUNTIES...
At 1230 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashtabula to near Pymatuning North.
Movement was southeast at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Ashtabula, Geneva-On-The-Lake, Linesville, Harmonsburg, Pymatuning
North, Pymatuning Central, Pierpont, Conneaut Lake, Edgewood,
Plymouth Center, Conneaut Lakeshore, Geneva and Hartstown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4186 8063 4163 8017 4150 8028 4186 8094
4187 8093 4189 8082 4191 8080 4191 8077
TIME...MOT...LOC 1630Z 295DEG 32KT 4189 8076 4166 8050
SaundersLocal storm report, Jul 29, 12:56 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1256 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND GST 4 W ASHTABULA 41.88N 80.87W
07/29/2021 M59 MPH ASHTABULA OH MESONET
&&Special weather statement, Jul 29, 1:01 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
101 PM EDT Thu Jul 29 2021
PAZ003-291730-
Crawford-
101 PM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CRAWFORD
COUNTY...
At 101 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pymatuning North to 7 miles south of
Meadville. Movement was southeast at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Linesville, Harmonsburg, Pymatuning North, Pymatuning Central,
Cochranton, Conneaut Lake, Conneaut Lakeshore, Geneva and Hartstown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4149 8000 4148 8026 4166 8052 4175 8052
4178 8046 4151 7998 4150 7998
TIME...MOT...LOC 1701Z 300DEG 35KT 4171 8052 4154 8016
SaundersLocal storm report, Jul 29, 1:03 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLOOD 2 S ASHTABULA 41.85N 80.80W
07/29/2021 ASHTABULA OH TRAINED SPOTTER
5-6 INCHES OF WATER ON ROAD AND FLOODING
AROUND NEIGHBORHOOD.
&&Local storm report, Jul 29, 1:27 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
127 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HEAVY RAIN 3 S ASHTABULA 41.84N 80.79W
07/29/2021 M4.81 INCH ASHTABULA OH PUBLIC
RAINFALL IN 90 MINUTES.
&&Local storm report, Jul 29, 1:51 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
151 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 2 SE PIERPONT 41.73N 80.53W
07/29/2021 M4.00 INCH ASHTABULA OH TRAINED SPOTTER
3 HOUR RAINFALL.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:57 AM EDT | Special Weather Statement | CLE | Marion | 33 min |
| Jul 29, 9:11 AM EDT | Special Marine Warning | CLE | 94 min | |
| Jul 29, 9:46 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake | 29 min |
| Jul 29, 10:03 AM EDT | Small Craft Advisory | CLE | 28 hr | |
| Jul 29, 10:05 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 28 hr |
| Jul 29, 10:09 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 29, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 43 min |
| Jul 29, 11:16 AM EDT | Special Marine Warning | CLE | 60 min | |
| Jul 29, 11:35 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 40 min |
| Jul 29, 11:45 AM EDT | Tornado Warning | CLE | Ashtabula | 27 min |
| Jul 29, 11:50 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 29, 12:03 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 29, 12:31 PM EDT | Special Weather Statement | CLE | Ashtabula | 29 min |
| Jul 29, 12:52 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 29, 3:46 PM EDT | Special Weather Statement | CLE | Stark | 29 min |
| Jul 29, 4:15 PM EDT | Special Weather Statement | CLE | Stark | 30 min |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.